MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PNEUPAC PARAPAC VENTILATOR MEDIC W/ ALARMS; VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)

SMITHS MEDICAL ASD, INC. PNEUPAC PARAPAC VENTILATOR MEDIC W/ ALARMS; VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)
Catalog Number 120003
Medical Device Problem Codes Device Damaged Prior to Use (2284); Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.No information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the device transport vent had missing knobs or relief/alarms pressure and air mix functions.Physical damage to the front left where the knobs would go was pushed in further than it should be, making the knobs hard to turn.There was no patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
One device was returned for evaluation.Functional testing was performed, and the device passed the test.Visual inspection was performed, and it was found that the front panel was bent, relief/alarm pressure knob was missing, serial number label was illegible, and patient press gauge hand was defective.The root cause was that the ventilator was mishandled by customer.The faulty battery holder cap, filter was sintered, mri battery, o-rings, patient press gauge, blanking cap and serial number label were replaced.Preventative maintenance was performed, device was recalibrated, cleaned and affixed new service label.The service history review identified there was no indication that the complaint was related to a service of the device within the review period.

Brand Name
PNEUPAC PARAPAC VENTILATOR MEDIC W/ ALARMS
Common Device Name
VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
3350 granada ave n, suite 100
oakdale MN 55128
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key18981259
Report Number2183161-2024-00201
Device Sequence Number6571306
Product Code BTL
UDI-Device Identifier10610586045486
UDI-Public(01)10610586045486(11)150106
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K020899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number120003
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown